Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 115, NWS Jackson, MS

March 30, 2011Claiborne County, Jefferson County, Mississippi; Tensas Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Mar 30, 2011, 4:34 AM CDT for Claiborne County, Jefferson County, Mississippi; Tensas Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2011, 4:34 AM CDT (09:34 UTC)
Expired
Mar 30, 2011, 5:03 AM CDT
In force
29 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Tensas Parish, LA, Claiborne County, MS, Jefferson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 104 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
780 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WUUS54 KJAN 300934
SVRJAN
LAC107-MSC021-063-301015-
/O.NEW.KJAN.SV.W.0115.110330T0934Z-110330T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
434 AM CDT WED MAR 30 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL TENSAS PARISH IN NORTHEAST LOUISIANA...
  SOUTHERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
  NORTHERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 515 AM CDT

* AT 434 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTH OF CHURCH HILL MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ALCORN...FAYETTE...LORMAN...RED LICK...PORT GIBSON...BLUE HILL...
  PATTISON...HERMANVILLE...PEYTON AND MCBRIDE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3201 9076 3169 9075 3170 9126 3188 9131
TIME...MOT...LOC 0934Z 257DEG 37KT 3181 9117

$$

MRM
1 follow-up statement
765 
WWUS54 KJAN 301003
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
503 AM CDT WED MAR 30 2011

LAC107-MSC021-063-301013-
/O.CAN.KJAN.SV.W.0115.000000T0000Z-110330T1015Z/
TENSAS LA-JEFFERSON MS-CLAIBORNE MS-
503 AM CDT WED MAR 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLAIBORNE AND
NORTHERN JEFFERSON COUNTIES...AND SOUTH CENTRAL TENSAS PARISH IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3201 9076 3169 9075 3170 9126 3188 9131
TIME...MOT...LOC 1003Z 257DEG 37KT 3188 9083

$$

MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:25 AM CDT, 9 minutes earlier.

Area forecast discussion, Mar 30, 4:25 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
425 AM CDT WED MAR 30 2011

.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)...LATEST RADAR IMAGERY
SHOWS MOST OF THE VIGOROUS CONVECTION IN VICINITY OF THE WARM FRONT
NEAR THE GULF COAST PUSHING OUT OF SOUTHEASTERN ZONES...WITH
ADDITIONAL CONVECTION ACROSS CENTRAL/SOUTHWESTERN PORTIONS OF THE
ARKLAMISS IN VICINITY OF A COLD FRONT SLOWLY PROGRESSING TO THE EAST.
INTENSITY OF THE CONVECTION HAS WANED OVER THE PAST FEW HOURS...AND
BASED ON LATEST TREND TOWARD ELEVATED CONVECTION IN VICINITY OF THE
FRONT WILL GO AHEAD AND CANCEL THE TORNADO WATCH THAT WAS IN EFFECT
ACROSS SOUTHEASTERN PORTIONS OF THE FA. THE RISK FOR LOCALLY HEAVY
RAINFALL THAT COULD LEAD TO FLASH FLOODING APPEARS TO BE LIMITED TO
FAR SOUTHERN ZONES LOOKING AT 00Z HI-RES WRF OUTPUT...AND WILL TRIM
THE FLASH FLOOD WATCH BACK TO THESE AREAS WITH THIS MORNINGS PACKAGE.

BASED ON LATEST TRENDS THE RISK FOR LINGERING SHOWERS AND
THUNDERSTORMS SHOULD BE CONFINED EAST OF I-55 BY 8-9AM...WITH MOST
OF THE ACTIVITY PASSING EAST INTO AL BY 12-2PM. NORTH WINDS WILL BE
A BIT BREEZY TODAY IN WAKE OF THE FRONT...AND NOT EXPECTING MUCH IN
THE WAY OF SUNSHINE AS LOW LEVEL MOISTURE REMAINS TRAPPED BELOW
SUBSIDENCE ALOFT. COOLER TEMPERATURES ARE EXPECTED WITH HIGHS
STRUGGLING TO REACH THE UPPER 50S ACROSS THE DELTA-UPPER 60S
SOUTHEAST. THE UPPER TROUGH WILL SWING ACROSS THE REGION OVERNIGHT
TONIGHT...AND WHILE MOSTLY DRY CONDITIONS ARE EXPECTED WOULD NOT BE
SURPRISED IF A FEW AREAS NORTH OF I-20 SAW SOME SPRINKLES...ESPECIALLY
AFTER MIDNIGHT.

THURSDAY WILL BE UNEVENTFUL AS NORTHWEST FLOW ALOFT BECOMES
ESTABLISHED OVER THE DEEP SOUTH...AND HIGH PRESSURE PASSES TO OUR
SOUTH. A WEAK DISTURBANCE MAY BRING A FEW SHOWERS TO FAR NORTHERN
ZONES LATE IN THE DAY AND OVERNIGHT HOWEVER ONLY VERY LIGHT(IF ANY)
ACCUMULATIONS ARE EXPECTED. TEMPERATURES WILL REMAIN BELOW NORMAL
FOR HIGHS...HOWEVER A RETURN OF SOUTHWESTERLY FLOW WILL RETURN
OVERNIGHT LOWS TO NEAR NORMAL FRIDAY MORNING. /BK/

.LONG TERM...(FRIDAY THROUGH NEXT WEDNESDAY)...MODELS CONTINUE TO
HIT ON A COUPLE OF DISTURBANCES THAT WILL AFFECT THE FORECAST AREA
THROUGH THE MID AND EXTENDED PORTIONS OF THE LONG TERM FORECAST
PERIOD. THE FIRST WILL BE FRIDAY EVENING AS A SUBTLE DISTURBANCE
EMBEDDED IN NORTHWEST FLOW ALOFT DIVES SOUTHEAST TOWARDS THE REGION.
MODELS INDICATE THAT THERE WILL BE ENOUGH INSTABILITY IN PLACE AS THE
DISTURBANCE ROLLS THROUGH FOR SOME SCATTERED SHOWERS...AND EVEN A FEW
THUNDERSTORMS...TO DEVELOP ACROSS THE FORECAST AREA FRIDAY NIGHT.

THIS SYSTEM QUICKLY EXITS THE CWA SATURDAY MORNING WITH SKIES
CLEARING BY THE AFTERNOON AS HIGH PRESSURE QUICKLY BUILDS SOUTHEAST
INTO THE LOWER MISSISSIPPI RIVER VALLEY.  HIGH PRESSURE SHIFTS EAST
OF THE REGION OVERNIGHT WHILE UPPER RIDGING ALOFT BUILDS EAST ACROSS
THE SOUTHEAST UNITED STATES.

SOUTHERLY FLOW ENSUES ON SUNDAY AND CONDITIONS LOOK TO RAPIDLY WARM
OVER THE REGION THROUGH MONDAY.  ALTHOUGH THERE ARE STILL BOTH SOME
TIMING AND TRACK DIFFERENCES IN THIS NEXT SYSTEM...IT APPEARS THAT
SOMETIME DURING THE MONDAY/TUESDAY PERIOD...A STRONG STORM SYSTEM
WILL MAKE A RUN ON THE FORECAST AREA.  WHILE THERE ARE SOME
DIFFERENCES IN EACH MODELS' SOLUTION...BOTH THE GFS AND THE EUROPEAN
MODEL ARE RATHER IMPRESSIVE WITH THEIR SEVERE WEATHER PARAMETERS
ASSOCIATED WITH THIS SYSTEM.  WHILE THIS IS STILL SEVERAL DAYS
OUT...I'LL KEEP THE CURRENT BLURB IN THE HWO CONCERNING THE SEVERE
WEATHER POTENTIAL WITH THIS SYSTEM NEXT MONDAY INTO TUESDAY.

AFTER THIS SYSTEM PUSHES THROUGH THE FORECAST AREA...HIGH PRESSURE
WILL BUILD INTO THE REGION DURING THE MIDDLE OF NEXT WEEK. /19/

&&

.AVIATION...A COLD FRONT CONTINUES TO MARCH ACROSS THE ARKLAMISS THIS
MORNING. THE CHANCE FOR SHRA/TSRA WILL PASS EAST OF THE I-55 CORRIDOR
BY 14Z...AND COMPLETELY OUT OF CENTRAL MS 17-19Z. THERES A CHANCE A
FEW SHWRS/TSTMS MAY PERSIST NEAR HBG UNTIL LATE AFTN...BUT THIS
REMAINS A BIT UNCERTAIN AT THIS TIME. NORTH WINDS WILL BECOME BREEZY
THIS MORNING AS THE PRESSURE GRADIENT REMAINS TIGHT IN WAKE OF THE
FRONT. GUSTS TO 20KTS WILL BE PSBL THRU THE AFTN. IN ADDITION...LOW
LEVEL CLOUDS WILL NOT CLEAR OUT TODAY WITH WDSPRD MVFR/OCSNL IFR
CONDS PERSISTING THROUGH THE AFTN AND INTO TONIGHT. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       65  44  65  48 /  49  13  10  12
MERIDIAN      65  45  66  44 /  73  14  14  15
VICKSBURG     64  43  65  50 /  24  12   7   7
HATTIESBURG   70  50  70  48 /  76  14   9   5
NATCHEZ       62  42  65  51 /  24  12   7   1
GREENVILLE    57  42  61  50 /  11  12  20  27
GREENWOOD     60  40  62  48 /  24  12  16  34

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR MSZ060>066-
     072>074.

LA...NONE.
AR...NONE.
&&

BK/19
Hazardous weather outlook, Mar 29, 3:16 PM CDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT TUE MAR 29 2011

ARZ074-075-LAZ007>009-MSZ018-019-025>041-302030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-
316 PM CDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN
ARKANSAS...PORTIONS OF NORTHEASTERN LOUISIANA AND PORTIONS OF
NORTHWESTERN AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON
THROUGH TONIGHT. THE MAIN RISK FROM THESE STORMS WILL BE FROM HAIL
TO THE SIZE OF QUARTERS BETWEEN 5 PM UNTIL WELL AFTER MIDNIGHT. THIS
ACTIVITY WILL OCCUR NEAR AND AHEAD OF COLD FRONT THAT WILL CLEAR EAST
OF THE AREA OF INTEREST EARLY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY
RAINFALL ACROSS THE REGION STARTING MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH TONIGHT.

LAZ015-016-023>026-MSZ042>054-059-060-302030-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-
316 PM CDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN
LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS
AFTERNOON THROUGH EARLY WEDNESDAY MORNING AS A FRONTAL SYSTEM MOVES
ACROSS THE AREA. THE MAIN RISK WILL BE QUARTER TO HALF DOLLAR SIZED
HAIL...ALTHOUGH DAMAGING WINDS GUSTS TO 60 MPH AND ONE OR TWO
TORNADOES CANNOT BE RULED OUT...ESPECIALLY SOUTH OF INTERSTATE TWENTY.
THE MOST LIKELY TIME FOR STORMS WILL BE FROM 5 PM THIS EVENING
THROUGH MUCH OF THE OVERNIGHT HOURS. A RETURNING WARM FRONT WILL MOVE
INTO SOUTHERN PORTIONS OF THE REGION THIS EVENING AS LOW PRESSURE
DEVELOPS IN SOUTH LOUISIANA AND MOVES TOWARD SOUTHEAST MISSISSIPPI
OVERNIGHT. THE STORMS SHOULD TAPER OFF FROM THE WEST EARLY WEDNESDAY
MORNING AS AN ASSOCIATED COLD FRONT CLEARS TO THE EAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY
RAINFALL ACROSS THE REGION STARTING MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH TONIGHT.

MSZ055>058-061>066-072>074-302030-
SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
316 PM CDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN AND
CENTRAL MISSISSIPPI...SOUTH OF THE INTERSTATE TWENTY CORRIDOR.

.DAY ONE...TONIGHT AND WEDNESDAY

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE
THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING. THE MAIN RISK WILL
BE HAIL UP TO GOLF BALL SIZED HAIL AND DAMAGING WINDS GUSTS OF 65
MPH...ALONG WITH VERY HEAVY RAINFALL OF 2 TO 4 INCHES IN SHORT BURSTS
WHICH COULD CAUSE LOCAL FLASH FLOODING. IN ADDITION...AT LEAST
ONE OR TWO TORNADOES ARE POSSIBLE...ESPECIALLY ALONG AND SOUTH OF
THE HIGHWAY 84 CORRIDOR. THE MOST LIKELY TIME FOR STORMS WILL BE FROM
5 PM THIS EVENING THROUGH AT LEAST DAYBREAK WEDNESDAY. A RETURNING
WARM FRONT WILL MOVE INTO THE HIGHWAY 84 CORRIDOR AS LOW PRESSURE
DEVELOPS IN SOUTH LOUISIANA AND MOVES INTO SOUTHEAST MISSISSIPPI
EARLY WEDNESDAY MORNING. THE STORMS SHOULD TAPER OFF FROM THE WEST
BEFORE MIDDAY WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY
RAINFALL ACROSS THE REGION STARTING MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH WEDNESDAY MORNING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

50

In the hours before

Local storm report, Mar 30, 12:04 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1204 AM CDT WED MAR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             1 SSE MANGHAM           32.29N 91.76W
03/29/2011  E0.88 INCH       RICHLAND           LA   TRAINED SPOTTER

0637 PM     HAIL             CASEYVILLE              31.67N 90.66W
03/29/2011  E1.00 INCH       LINCOLN            MS   PUBLIC

            HAIL RANGED FROM PEA TO QUARTER SIZE

0650 PM     HAIL             12 SW HAZLEHURST        31.74N 90.54W
03/29/2011  E1.75 INCH       COPIAH             MS   EMERGENCY MNGR

0700 PM     HAIL             2 S NEWELLTON           32.04N 91.24W
03/29/2011  E1.75 INCH       TENSAS             LA   EMERGENCY MNGR

            REPORTED ALONG HIGHWAY 65 BY LAW ENFORCEMENT TO EMERGENCY
            MANAGER

0725 PM     HAIL             CRYSTAL SPRINGS         31.99N 90.36W
03/29/2011  E1.75 INCH       COPIAH             MS   AMATEUR RADIO

0730 PM     HAIL             7 W ROCKY SPRINGS       32.08N 90.93W
03/29/2011  E1.75 INCH       CLAIBORNE          MS   AMATEUR RADIO

            REPORTED SOUTH OF VICKSBURG ALONG THE WARREN AND
            CLAIBORNE COUNTY LINE

0735 PM     HAIL             5 S EUDORA              33.05N 91.26W
03/29/2011  E1.00 INCH       CHICOT             AR   LAW ENFORCEMENT

0740 PM     HAIL             TERRY                   32.10N 90.30W
03/29/2011  E1.50 INCH       HINDS              MS   PUBLIC

0740 PM     LIGHTNING        WINNSBORO               32.16N 91.72W
03/29/2011                   FRANKLIN           LA   EMERGENCY MNGR

            LIGHTNING TRAVELED DOWN THE ANTENNA OF A POLICE CAR AND
            THEN BLEW OUT THE BACK WINDOW. EXACT LOCATION UNKNOWN.

0740 PM     HAIL             1 S TERRY               32.09N 90.30W
03/29/2011  E1.75 INCH       HINDS              MS   BROADCAST MEDIA

0752 PM     HAIL             FLORENCE                32.15N 90.13W
03/29/2011  E1.00 INCH       RANKIN             MS   BROADCAST MEDIA

            HAIL RANGING IN SIZE FROM PEA TO QUARTER

0755 PM     HAIL             FLORENCE                32.15N 90.13W
03/29/2011  E1.75 INCH       RANKIN             MS   EMERGENCY MNGR

            QUARTER TO GOLF BALL SIZE HAIL REPORTED TO EMERGENCY
            MANAGER BY FLORENCE POLICE DEPT

0805 PM     HAIL             PEARL                   32.27N 90.11W
03/29/2011  E1.00 INCH       RANKIN             MS   BROADCAST MEDIA

0810 PM     HAIL             4 SSW BRANDON           32.22N 90.04W
03/29/2011  E1.75 INCH       RANKIN             MS   EMERGENCY MNGR

            GOLFBALL SIZE HAIL REPORTED AROUND THE INTERSECTION OF MS
            HIGHWAY 468 AND MS HIGHWAY 469

0815 PM     HAIL             4 E CRYSTAL SPRINGS     31.99N 90.29W
03/29/2011  E1.25 INCH       COPIAH             MS   AMATEUR RADIO

            HAIL A LITTLE LARGER THAN QUARTERS ALONG GATESVILLE ROAD
            IN GATESVILLE

0815 PM     HAIL             BRANDON                 32.28N 90.00W
03/29/2011  E1.00 INCH       RANKIN             MS   BROADCAST MEDIA

0815 PM     TSTM WND GST     HOPEWELL                31.95N 90.22W
03/29/2011  E60.00 MPH       COPIAH             MS   NWS EMPLOYEE

            PENNY SIZE HAIL WAS ALSO FALLING

0820 PM     HAIL             2 SW BRANDON            32.26N 90.03W
03/29/2011  E1.00 INCH       RANKIN             MS   LAW ENFORCEMENT

            HAIL REPORTED TO BE COVERING THE GROUND

0824 PM     HAIL             3 NE ISOLA              33.29N 90.56W
03/29/2011  E1.00 INCH       SUNFLOWER          MS   EMERGENCY MNGR

            REPORT 2 MILES NORTH OF COUNTY LINE AND 1 MILE EAST OF
            HIGHWAY 49W

0829 PM     TSTM WND DMG     LEARNED                 32.20N 90.55W
03/29/2011                   HINDS              MS   LAW ENFORCEMENT

            LOTS OF TREES DOWN IN LEARNED.

0838 PM     TSTM WND DMG     RAYMOND                 32.26N 90.42W
03/29/2011                   HINDS              MS   LAW ENFORCEMENT

            A FEW TREES DOWN IN RAYMOND

0850 PM     HAIL             WALNUT GROVE            32.60N 89.46W
03/29/2011  E1.00 INCH       LEAKE              MS   PUBLIC

0900 PM     TSTM WND DMG     2 W BRANDON             32.28N 90.04W
03/29/2011                   RANKIN             MS   LAW ENFORCEMENT

            TREE DOWN BLOCKING OLD BRANDON ROAD AT EL DORADO ROAD

0900 PM     HAIL             PEARL                   32.27N 90.11W
03/29/2011  E1.00 INCH       RANKIN             MS   AMATEUR RADIO

            REPORTED AS 5 SOUTHWEST OF JACKSON AIRPORT

0905 PM     FLASH FLOOD      5 S JACKSON             32.24N 90.21W
03/29/2011                   HINDS              MS   BROADCAST MEDIA

            WATER WAS REPORTED ACROSS I-55 NEAR EXIT 90

0907 PM     HAIL             PINEVILLE               32.13N 89.40W
03/29/2011  E1.00 INCH       SMITH              MS   FIRE DEPT/RESCUE

0910 PM     TSTM WND DMG     5 N CRYSTAL SPRINGS     32.06N 90.34W
03/29/2011                   HINDS              MS   EMERGENCY MNGR

            TREES WERE BLOWN DOWN ACROSS THE ROAD NEAR THE
            INTERSECTION OF MIDWAY RD AND HALEY RD.

0910 PM     TSTM WND DMG     EDINBURG                32.80N 89.34W
03/29/2011                   LEAKE              MS   BROADCAST MEDIA

            A TREE FELL ON THE EDINBURG ATTENDANCE CENTER

0915 PM     TSTM WND DMG     5 NNE CRYSTAL SPRINGS   32.06N 90.33W
03/29/2011                   HINDS              MS   EMERGENCY MNGR

            TREES DOWNED ACROSS THE ROAD AT OLD HIGHWAY 51 AND
            SAWMILL RD. NUMEROUS TREES DOWNED ACROSS SOUTHERN HINDS
            COUNTY NEAR TERRY.

0916 PM     HAIL             GREENWOOD               33.52N 90.19W
03/29/2011  E1.00 INCH       LEFLORE            MS   LAW ENFORCEMENT

0918 PM     TSTM WND DMG     3 N CRYSTAL SPRINGS     32.04N 90.35W
03/29/2011                   COPIAH             MS   BROADCAST MEDIA

            TREES WERE DOWNED ACROSS I-55 BETWEEN TERRY AND CRYSTAL
            SPRINGS

0920 PM     TSTM WND DMG     CRYSTAL SPRINGS         31.99N 90.36W
03/29/2011                   COPIAH             MS   COUNTY OFFICIAL

            POLICE SCANNERS INDICATE LOTS OF TREES DOWN BLOCKING
            SEVERAL ROADS IN THE CITY...RELAYED BY AMATEUR
            RADIO...UPDATE...NUMEROUS LARGE TREES SNAPPED AND
            UPROOTED...POWER POLES DOWNED...DAMAGE FAIRLY WIDESPREAD
            ACROSS TOWN AND ALSO IN SPOTS N AND NW OF TOWN

0924 PM     HAIL             CRYSTAL SPRINGS         31.99N 90.36W
03/29/2011  E1.00 INCH       COPIAH             MS   AMATEUR RADIO

            ALSO 40 MPH WINDS REPORTED

0925 PM     HAIL             PHILADELPHIA            32.77N 89.11W
03/29/2011  E1.00 INCH       NESHOBA            MS   PUBLIC

0930 PM     TSTM WND DMG     CRYSTAL SPRINGS         31.99N 90.36W
03/29/2011                   COPIAH             MS   LAW ENFORCEMENT

            TREES DOWN IN THE CITY

0930 PM     HAIL             3 S WHITES              32.04N 90.19W
03/29/2011  E1.75 INCH       SIMPSON            MS   FIRE DEPT/RESCUE

            GOLFBALL HAIL REPORTED AS BEING 4 INCHES DEEP IN THE OLD
            PEARL COMMUNITY.

0930 PM     TSTM WND DMG     3 S WHITES              32.04N 90.19W
03/29/2011                   SIMPSON            MS   LAW ENFORCEMENT

            SEVERAL ROOFS OFF HOMES AND BARNS ALONG OLD PEARL ROAD
            AND OLD PEARL COMMUNITY. SEVERAL LARGE TREES AND
            POWERLINES DOWN.

0950 PM     HAIL             5 W GRENADA             33.77N 89.89W
03/29/2011  E1.00 INCH       GRENADA            MS   TRAINED SPOTTER

1000 PM     HAIL             4 NNW GRENADA           33.82N 89.84W
03/29/2011  E1.00 INCH       GRENADA            MS   EMERGENCY MNGR

            FELL ALONG US 51 NEAR GEESLIN CORNER

1001 PM     FLASH FLOOD      MORTON                  32.36N 89.66W
03/29/2011                   SCOTT              MS   EMERGENCY MNGR

            SEVERAL ROADS UNDERWATER AND WATER IN A HOUSE IN MORTON.

1005 PM     FLASH FLOOD      WINNSBORO               32.16N 91.72W
03/29/2011                   FRANKLIN           LA   LAW ENFORCEMENT

            WATER WAS REPORTED OVER MULTIPLE ROADS IN THE CITY OF
            WINNSBORO

1035 PM     FLASH FLOOD      MORTON                  32.36N 89.66W
03/29/2011                   SCOTT              MS   EMERGENCY MNGR

            WATER IN 8 HOUSES IN THE MORTON AREA. US 80 IS CLOSED IN
            TWO DIFFERENT PLACES. WATER IS COVERING SEVERAL ROADS IN
            WESTERN SCOTT COUNTY.

1110 PM     FLASH FLOOD      MORTON                  32.36N 89.66W
03/29/2011                   SCOTT              MS   BROADCAST MEDIA

            SEVERAL VEHICLES FLOODED IN THE CITY OF MORTON...AND
            SEVERAL ROADS REMAIN UNDER WATER

&&
Local storm report, Mar 30, 12:15 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1215 AM CDT WED MAR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      3 NNE BRANDON           32.32N 89.98W
03/29/2011                   RANKIN             MS   LAW ENFORCEMENT

            WATER WAS REPORTED ACROSS COON HUNTERS RD

&&

DL
Special weather statement, Mar 30, 1:16 AM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
116 AM CDT WED MAR 30 2011

MSZ062>065-300645-
COVINGTON MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
116 AM CDT WED MAR 30 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES EAST OF WANILLA
TO RUTH AT 116 AM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN JEFFERSON DAVIS...LAWRENCE...SOUTHEASTERN LINCOLN AND WEST
CENTRAL COVINGTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3135 9011 3136 9040 3149 9022 3167 9012
      3167 8969 3150 8974 3139 8990 3140 9003
      3134 9004 3134 9009
TIME...MOT...LOC 0616Z 269DEG 25KT 3164 9005 3150 9011
          3137 9027

JA
Special weather statement, Mar 30, 1:29 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
129 AM CDT WED MAR 30 2011

MSZ062>065-300700-
COVINGTON MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
129 AM CDT WED MAR 30 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM HEBRON TO 3 MILES
SOUTHEAST OF TOPEKA AT 129 AM CDT...MOVING EAST AT 40 MPH.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN JEFFERSON DAVIS...LAWRENCE...EXTREME SOUTHEASTERN LINCOLN
AND WESTERN COVINGTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3136 9026 3155 9004 3176 9003 3179 8949
      3159 8948 3144 8966 3144 8982 3139 8982
      3140 9003 3134 9004
TIME...MOT...LOC 0629Z 266DEG 33KT 3173 8993 3156 8994
          3140 9012

JA
Special weather statement, Mar 30, 2:00 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
200 AM CDT WED MAR 30 2011

MSZ064-065-072-300740-
COVINGTON MS-MARION MS-JEFFERSON DAVIS MS-
200 AM CDT WED MAR 30 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTH OF LONE
STAR TO SOCIETY HILL AT 201 AM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN EASTERN JEFFERSON DAVIS...NORTHERN MARION AND COVINGTON
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3130 9001 3154 8985 3175 8985 3179 8956
      3180 8940 3160 8940 3143 8951 3144 8965
      3135 8966
TIME...MOT...LOC 0701Z 260DEG 24KT 3168 8974 3156 8974
          3140 8985

JA
Special weather statement, Mar 30, 3:15 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
315 AM CDT WED MAR 30 2011

MSZ074-300835-
FORREST MS-
315 AM CDT WED MAR 30 2011

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING DIME TO
NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED BETWEEN PETAL
AND BROOKLYN AT 314 AM CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL FORREST COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3101 8925 3124 8929 3130 8915 3103 8914
TIME...MOT...LOC 0814Z 256DEG 34KT 3112 8916

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:00 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren60 min
Mar 29, 7:18 PM CDTSevere Thunderstorm WarningJANIssaquena, Washington57 min
Mar 29, 7:22 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson53 min
Mar 29, 7:58 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren62 min
Mar 29, 8:00 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson45 min
Mar 29, 8:16 PM CDTSevere Thunderstorm WarningJANRankin, Scott44 min
Mar 29, 8:27 PM CDTSevere Thunderstorm WarningJANSimpson, Smith63 min
Mar 29, 8:31 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton59 min
Mar 29, 8:46 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Madison, Rankin, Simpson74 min
Mar 29, 8:49 PM CDTFlash Flood WarningJANHinds, Rankin116 min
Mar 29, 9:01 PM CDTSpecial Weather StatementJANCarroll29 min
Mar 29, 9:14 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore61 min
Mar 29, 9:31 PM CDTSevere Thunderstorm WarningJANSimpson44 min
Mar 29, 9:41 PM CDTTornado WarningJANSimpson30 min
Mar 29, 9:45 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale60 min
Mar 29, 9:55 PM CDTFlash Flood WarningJANScott2 hr
Mar 29, 9:58 PM CDTSevere Thunderstorm WarningJANGrenada17 min
Mar 29, 10:09 PM CDTSevere Thunderstorm WarningJANLowndes21 min
Mar 29, 10:23 PM CDTFlash Flood WarningJANClaiborne, Warren2 hr
Mar 29, 10:39 PM CDTFlash Flood WarningJANHinds, Rankin3 hr
Mar 29, 11:45 PM CDTFlash Flood WarningJANCopiah, Simpson2 hr
Mar 29, 11:54 PM CDTFlash Flood WarningJANScott3 hr
Mar 30, 12:39 AM CDTSevere Thunderstorm WarningJANWarren56 min
Mar 30, 1:01 AM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson15 min
Mar 30, 1:16 AM CDTSpecial Weather StatementJANJefferson Davis, Lawrence29 min
Mar 30, 1:29 AM CDTSpecial Weather StatementJANCovington, Jefferson Davis31 min
Mar 30, 1:31 AM CDTSevere Thunderstorm WarningJANHinds, Issaquena, Madison, Sharkey, Warren, Yazoo22 min
Mar 30, 2:00 AM CDTSpecial Weather StatementJANCovington, Jefferson Davis40 min
Mar 30, 3:15 AM CDTSpecial Weather StatementJANForrest20 min
Mar 30, 4:41 AM CDTSevere Thunderstorm WarningJANClaiborne, Warren23 min
Mar 30, 6:25 AM CDTSpecial Weather StatementJANMadison30 min
Mar 30, 6:48 AM CDTSpecial Weather StatementJANMadison32 min
Mar 30, 6:54 AM CDTSpecial Weather StatementJANMarion31 min
Mar 29, 7:33 PM CDTSevere Thunderstorm WarningJANMadison, Tensas27 min
Mar 29, 10:07 PM CDTFlash Flood WarningJANFranklin, Madison, Tensas113 min
Mar 29, 11:54 PM CDTSpecial Weather StatementJANCatahoula, Concordia31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.